Darzalex as a single agent

I haven’t posted any updates lately. The reason is, after having had MM for so long, I just don’t think about it very much.  It’s not like it was in the beginning.  I used to wake up every day, and that was the first thing I’d think about. That was 2003.  It’s just a part of my life now.  I’ve been very fortunate to have had few problems.

RevlimidIn January I started on Darzalex, Revlimid and dex.  I’d taken Revlimid before, in 2006.  You can read all of my previous posts about Revlimid here:  https://www.myelomablog.com/?s=Revlimid. I have not tolerated it well, so I stopped taking it at the end of January.  In fact, I felt so miserable that when it came to taking that last pill in the bottle, I couldn’t make myself do it.  Revlimid causes me to have some really awful GI issues.  I think I can understand what people must go through when they have IBS or similar afflictions.  Revlimid causes me to have GI cramps, diarrhea, constipation, and some nausea. That was at a 25 mg per day dose.  I may be trying a 15 mg per day dose soon.

The reason I may be trying a lower dose is that Darzalex as a single agent (with 20 mg of dex) has not held my MM back.  Dara (Darzalex or daratumumab), Rev & dex did a great job up front, though.  But since I stopped Rev, the numbers have started climbing.

My doctor wants to try to get me on Pomalyst. In January, we were told that my insurance would not pay for Pom at the same time I’m getting dara. It’s considered an off label use of the combination. He says he thinks he can get it approved this time.  If it doesn’t happen, I’ll use 15 mg of Rev.

4 Comments

  1. Marcia

    It seems I cannot tolerate the rev with kyprolis and dex. Terrible gastro cramps even at 15 mg. I took it for 5 days then took myself off. Doc now wants to put me on kyprolis dex and cytoxan. Anyone go thru this regimen? Thanks, marcia

    Reply
    • Beth

      That’s how I felt with Revlimid both times I tried it. I first had it in 2006 & lasted about 4 months. It was pure misery.

      Reply
      • Marcia

        My numbers were better with the kyprolis dex rev @ 5 mg. But on my second cycle now and stopped the rev again…just makes me really feel awful. Took it for 10 days, but I’m done with it. I cannot tolerate pomalyst so I think I’ll probably have to go on Dara dex and velcade. But I want a vacation from drugs for a while. Has anyone stopped treatment for a few weeks?

        Reply
        • Beth

          Did you get a break from treatment? I want one now. I’ve been on dara since January, with either rev or pom, plus dex. I’ll see my doctor on November 9th, and I’m going to ask if I can please have a break.

          Reply

Leave a Reply to Marcia Cancel reply

Your email address will not be published. Required fields are marked *